MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a patient had a zcb00 13.0 diopter intraocular lens (iol) implanted in the first eye in (b)(6) and the patient ended up -2.5 (reported great) spherical equivalent (se).The axial length for this eye is 26.3.The 2nd eye was done 2 weeks later and the axial length for the 2nd eye is 26.05 and so the physician went with a 13.5 diopter lens.However, the patient's post op refraction result was at +6.0 near distance.Through follow-up it was confirmed that the biometry of the patient between both eyes was fairly symmetric and immediate post-op refraction showed a significant hyperopic shift, which has remained consistent over the past 1.5 months.The physician has ruled out any macular pathology and stated there is no indication the iol is displaced, decentered, or tilted.The doctor believes the iol is mislabeled.They discussed evaluating the patient once again to check for marked steepening of the cornea, dry eye, other ocular surface issues.The physician stated he will likely proceed with an explant in near future and will return the iol in hopes of determining if the iol was indeed mislabeled.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation as the device remains implanted.However, the miq result was reviewed and the diopter measure was within the specification.The complaint was not verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no other complaint for this production order number has been received.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6459225
Report Number2648035-2017-00634
Device Sequence Number10903464
Product Code HQL
UDI-Device Identifier05050474531581
UDI-Public(01)05050474531581(17)190620
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/20/2019
Device Model NumberZCB00
Device Catalogue NumberZCB0000135
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/08/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/04/2017
Supplement Report FDA Received Date05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;